Ask a doctor

Slightly Bulbous Nose 6 Months After Artefill

I had artefill done on my nose 6 months ago. It was my 5th injection into the tip of my nose, and since then the tip of my nose has felt hard, hollow and looked swollen. While the bulbous look of the nose has decreased slightly in the last months, my nose still does look bigger than before my last injection and swollen, uneven and droopy. Is there any chance that my nose will ever look right? Can steroid injections help? I am away at school so I cannot visit a doctor and just want answers.

Doctor Answers (4)

Artefill for Correction of the Nasal Tip

+1

The fact that Artefill does have a resorbable carrier or bovine collagen you may see some slight reduction in the bulbousness of your nasal tip with additional time.  Even though it has been 6 months since you have had any injections into the tip of your nose I would caution against attempting to inject steroids as likely the current problem is not related to an inflammatory reaction and there is a chance you could make things worse by creating more asymmetry.  If the appearance of your nose does not change by 12 months using photodocumentation  then I would discuss treatment options (likely surgical) with the person who injected you.  If they are not a experienced rhinoplasty surgeon then I would seek someone else.  


Saint Paul Facial Plastic Surgeon
5.0 out of 5 stars 1 review

Artefill to the nasal tip is an advanced procedure...

+1

Using dermafillers for non-surgical rhinoplasty, is an advanced technique.  The nasal tip in particular can be a little tricky. The goal is to improve definition, projection, and symmetry by augmenting the tip without making the tip more bulbous and less defined. One must be careful because the tip skin is very thin and has some risk for skin injury at this location.

While Artefill may be used, I usually recommend trying it after at least one successful round of a hyaluronic filler like Juvederm or Restylane by the same injector planning to place the Artefill.  That way both patient and injector have a clear goal of were they are headed with the Artefill.

That being said, if you feel your tip is getting too big you may want to not do anything for another 6 months and reevaluate then.

Good luck with your nose and goals until then!

I am very pleased with the results I have achieved with my patients using Artefill, for examples, please click the link below.

David Mabrie, MD
Bay Area Facial Plastic Surgeon
4.5 out of 5 stars 55 reviews

To much Artefill in nose

+1

By all means, a second opinion may be helpful. Keep in mind however, that Artefill typically lasts 2-5 years, so waiting may be the best option. Unlike the hyaluronic acid fillers, there is no easy way to reverse the effects of Artefill. Steroid injections may work but do have risk for significant side effects that could leave you worse off. Since your nose is only slightly bulbous, it may be better to resist the urge to do more at this time.

Karol A. Gutowski, MD, FACS
Ohio Plastic Surgeon
5.0 out of 5 stars 17 reviews

You might also like...

Artefill results last 5+ years

+1

ArteFill is an injectable filler that works in two ways.  The polymethylmethacrylate is not absorbed by the body, is therefore permanent and will induce new collagen formation.  The bovine collagen acts as a temporary filler and will be completely absorbed by the body at 6 months.

As you are at the 6 month point, you should expect little if any change to the appearance of the nose.  Steroid injections may help, but there is a high risk for chasing your tail.  In other words, the steroid changes the result from too much fullness to not enough and you will be in for your 6th injection.

I might suggest that you get a second opinion at this point.  This can be done in the city where your school is and likely at little or no cost.  You should seek a rhinoplasty specialist, a board-certified facial plastic surgeon or general plastic surgeon.

Joseph Campanelli, MD
Minneapolis Facial Plastic Surgeon
4.5 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.